MAUDE Adverse Event Report: ANGIODYNAMICS LIFEPORT VORTEX PORT

ANGIODYNAMICS LIFEPORT VORTEX PORT
Model Number LPS7513
Medical Device Problem Codes Fracture (1260); Migration (4003)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
A patient reported via the angiodynamics' "contact us" email regarding an event he had experienced with a lifeport sl pla 9 fr w poly cath det.He reported the port tubing broke and the tubing was close to wrapping around his heart valve requiring emergency surgery to retrieve the piece.He reported that on (b)(6), he felt sick to his stomach.(b)(6) 2021 he felt ill all day, and then vomited several times.He was driven to the methodist hospital er in houston, tx where he notified the er physician he had stage 4 nsclc.A ct scan was immediately performed where the er physician discovered the piece.He was then transferred to houston methodist hospital.On (b)(6), the patient had surgery to retrieve the piece and remove the port.(b)(6), the patient was released from the hospital after three days.The patient reported that on (b)(6), he has a follow up appointment with the treating surgeon.The port was not replaced and he is taking currently alensa for treatment.The reported device is not available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Correction: section h1 changed from malfunction to serious injury.Reference (b)(4).
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of catheter fracture/detachment cannot be confirmed, no sample was returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use, which is supplied to the user with this item number, contains the following statements.Catheter placement considerations: warning: avoid medial catheter placement into subclavian vein through percutaneous technique.This placement could lead to catheter occlusion, damage, rupture, shearing, or fragmentation due to compression of the catheter between the first rib and clavicle.Catheter shearing has been reported when the catheter is inserted via a more medial route in the subclavian vein.After implantation and during system use each access to the vortex® mp port system should be performed using aseptic technique.· use only non-coring needles with the vortex® mp port system.The noncoring needle design helps maintain the self-sealing septum.Under qualified procedures the vortex® mp port system allows up to 2,000 punctures with an angiodynamics® 22 gauge noncoring needle, when tested at 10 psi.This pressure exceeds the typical levels experienced in clinical practice.· do not use a syringe smaller than 10 ml.Smaller syringes may create an over-pressurized condition in the system.Warning: for chest placement, avoid medial catheter placement instructions for implantation of the vortex® mp port into subclavian vein through percutaneous technique.This placement could lead to catheter occlusion, damage, rupture, shearing, or fragmentation due to compression of the catheter between the first rib and clavicle.Catheter shearing has been reported when the catheter is inserted via a more medial route to the subclavian vein.Potential complications use of angiodynamics port systems involve potential risks normally associated with the insertion or use of any implanted device or indwelling catheter including but not limited to: infection; occlusion; thrombophlebitis, pneumothorax; catheter malposition; migration and inadequate anchoring; hemorrhage; vessel trauma, including puncture, laceration, and erosion of vessel and the skin; catheter pinch-off (compression of the catheter between the clavicle and the first rib); hematoma; clot formation; catheter fragmentation; embolization; cardiac arrhythmia; cardiac puncture; cardiac tamponade; fibrin sheath, endocarditis; implant rejection; thoracic duct injury; thromboembolism; peritonitis; thrombosis; and drug extravasation (leakage).A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
LIFEPORT VORTEX PORT
Common Device Name
VORTEX PORT
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
MDR Report Key12299944
Report Number1317056-2021-00142
Device Sequence Number11702498
Product Code LJT
UDI-Device IdentifierH787LPS75130
UDI-PublicH787LPS75130
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K905850
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberLPS7513
Device Catalogue NumberLPS7513
Device Lot Number5167218
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2021
Supplement Date Received by Manufacturer08/24/2021
10/28/2021
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date08/24/2021
10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age60 YR
Patient Weight98